Discussions By Condition: I cannot get a diagnosis.

Bone Pain and Stomache problems

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: ashleymarieaz
  • June 26, 2009
  • 06:40 AM

21 years old/Female and has been diagnosed with PCOS and Thyroiditis. For the past month I have been having diarrhea and constipation. The last 3 weeks I have had stomache cramps and then diarrhe for every Bowl Movemnt. I also have been getting pain in my bones and sometimes feels like muscles. It started in my legs - ankles, shins, and thigh. and Now it is in my arms. I am tired more that usual but still get spouts of energy when playing sports everyonce in awhile. Have noticed that I fatigue easily (live on third floor and stairs no problem - now i run out of breath and my legs feel like i am hiking a mountain) Within this last week i have noticed heart palpitations at least once a day. I have had bad lower back pain for past year but could be from old jobs. I get headaches often and neck pain/stiffnes but could be because of TMJ. I have on and off rash on hand/arm but could be an allergy.
Any idea of what it could be??
HELP!

Reply Flag this Discussion

3 Replies:

  • An understanding of your symptoms would require knowing when you were diagnosed with throiditis and with what type of throiditis. If your thyroiditis is of recent onset, that may explain your symptoms. Thyroiditis (which is inflammation of the thyroid) can, in early stages, result in excessive release of thyroid hormones causing symptoms of hyperthyroidism: diarrhea, palpitations, heat intolerance, etc. Later, as the thyroid hormone is exhausted, a stage of hypothyroidism may ensue resulting in symptoms such as constipation, lassitude, etc. Upon resolution of thryoiditis, all symptoms resolve. Again, this would depend on the type of thyroiditis you have. PCOS is also a complex endocrine condition and may contribute to symptoms.
    m3dh31p 69 Replies Flag this Response
  • I was diagnosed with both PCOS and Thyroiditis last summer. It has always been in the hypo area but i went on medication in December and my blood levels have checked out since then (Last dr. visit was 3 weeks ago) and my thyroid level was fine.
    ashleymarieaz 1 Replies Flag this Response
  • From what you have mentioned it is likely you have autoimmune (Hashimoto's) thyroiditis, and the assumption is you are on treatment with levothyroxine. Your PCOS may be controlled with OCPs (?). The first consideration, then, is: are your symptoms due to inadequate or excess replacement of levothyroxine. Diarrhea and palpitations suggest excess replacement, whereas myalgias and fatigue may suggest inadequate replacement. You mentioned you saw your doctor 3 weeks ago and your throid levels were normal. That would suggest that inadequate or excess levothyroxine is not the problem. But, to be sure, have you mentioned any of your symptoms to your physician? If so, what was their response? Once it has been determined that your problems is not due to the above causes, then one would need to address alternative possibilities. Regarding the rash on your hand/arm, is it dark and pigmented? Also, do you have any history of urinary stones recently?
    m3dh31p 69 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.